Yesterday (Friday, June 25), Cathy started a new chemotherapy drug called FAC, which is an abbreviation for three separate drugs. The FAC is a lot harsher than Taxol, which is the drug she was on for the last three months. Each of the three drugs in FAC has its own set of side effects, but the most prominent is vomiting. She was given some anti-nausea drugs, which do seem to be preventing feelings of nausea for the most part, but she has still been vomiting quite a bit.
It’s quite strange: she doesn’t feel like vomiting, and she doesn’t feel any strong discomfort in her stomach, but she’s still vomiting regularly. Last night the episodes came almost every hour, but today she’s much better. Chemotherapy drugs are quite toxic, and it seems that the vomiting is the body’s attempt to purge itself of the poison. Her doctor said that the first three days after the administration of the FAC are the worst. At least the FAC is only administered once every three weeks, whereas the Taxol was every week.
Our biggest concern now is that the FAC is likely to deplete her immune system severely. A cold or slight infection could become a serious danger. During the next three months (which is how long she’ll be on the FAC), they’ll be checking her white blood cell count regularly. Please pray that her immune system will hold up, that the FAC will destroy her cancer, and that there will be no complications.